9 days & nights with no RLS or withdrawal symptoms--ahh!

After suffering through over a month of DAWS or Dopamine Agonist Withdrawal Syndrome when I went cold turkey off Ropinerole, I transitioned into Lyrica. It has been 9, no now 10 wonderful days -- I feel like a normal person again. No RLS symptoms at all!!! I'm taking 100 mgs 3x/day.

Going cold turkey was the worst experience of my life, but totally worth it to get over the misery Ropinerole was causing in my life. I also want to say that without the wonderful people on this site I couldn't have made it through. Several people on this site--I think you know who you are, as we connected so many times--you all saved me by helping me through at each stage and step. Thank you all🙏😊.

My RLS may eventually return IF Lyrica stops working for me. But right now I'm just grateful for every day I feel well.

Last edited by

13 Replies

oldestnewest
  • Hi,

    I'm glad you've found something that is working for you and quality of life is improved. I just wanted to say that after five years on Ropinirole, it's still working for me. I started to augment a couple of years ago, so reduced my dose and learned to take one tablet and then if I felt there was a problem, take a second. I think by taking this more flexible approach I've managed to avoid the augmentation. My RLS is probably about averagely bad, so there are plenty worse off than me, but if I don't take Ropinirole at all then I'm in for all kinds of hell, so I very much sympathise with what you must have gone through going cold turkey. No drugs are perfect, and I just wanted to present a balancing view in case anyone is tempted to do anything drastic which might make things worse for them.

    David.

  • Agreed! And in hindsight if I had a neurologist who didn't keep increasing my dose every time my RLS flared up, I may have been fine too. I was on it for ten years. I'm just too close still to the agony of coming off it that I haven't had time to gain perspective. Thank you.

  • Hi Old Hollow,

    I too have been on Ropinerole for 5or 6 years, increasing gradually to 1.25mg (My neurologist wanted me to immeditely increase to 1.5 & go up to 4 mg). I've done similarly to you. I reduced to 1 mg, preferring to get up at night and do household chores for an hour, then back to bed. This works for a couple of nights; the third night I'm up for most of the night after 3 or 4 hours sleep. The next night I return to the 1.25 for a couple of nights. The GP changed me to Pramexipole but the side effects were so awful I've returned to Ropinerole.

  • There may be a way to transition to some other medication like maybe Lyrica while coming off Ropinerole. I don't know this for sure. It's just conjecture. Check with a different doctor and see how to do it in the least disturbing way.

  • That's great , Bganim .

    I'm delighted you've found a solution - and relatively easily ( not taking anything from the withdrawals- that would have been pure hell)

    Hopefully that will be the final solution for you- though I imagine you will have to watch for all the usual snags and trips - such as triggers and 'anti' meds.

    Good luck for the future - you are a pin up model for all of us.😆

  • I am very pleased that you are having relief.Well done for surviving your ordeal! Are you finding any side effects with Lyrica?x

  • Not so far, but I'm on a low dose 100 mgs 3x/day. I've read from people on this forum that it's the higher doses that can cause some side effects.

  • Alot of people can take the DA's. perfectly ok with no problems. I would never tell anyone on a DA to come off it, UNLESS they are saying the are having augmentation, or i see their dose is high then i point out to them its not good to be on such a high dose. And do you know how many times i get told that they trust their doctor and what he/she is doing. Some members on here now know they have to keep the dose low, its when the dose keeps getting increased people start to have real problems. But i will say even a low dose can cause augmentation but its much easier to wean off a low dose than a ridiculous high dose. Its doctor's who need to be educated on the new recommended doses, most dont keep up with the RLS info. All they want to so is increase increase increase without thinking some thing might be wrong here. Glad things are better for you Bganim.

  • I must correct my ending statement saying that anyone taking Ropinerole should consider getting off it. Ellie's and others who pointed out that there are many people who do take it without experiencing agumentation or any problems are absolutely right. My apologies.

  • Sorry Ellise I misspelled your name. Opps.

  • Oh no, I did it again--it's Elisse not Ellise. Jeeze!!!

  • I did it the same way you did (cold turkey) Bganim1947 . Not a nice experience at all but glad I did it. I found I was able to cut my Lyrica down too after a few months and now only take 50 mgs with 100mg of Tramadol.

  • Thanks for your response. I'm curious to know how long your withdrawal symptoms went on? I'm on 100 mgs of Lyrica now and it has almost completely eliminated the withdrawal and RLS symptoms.

    Except I've had 3 ocassions in the past 4 weeks in which I had very mild versions of one or the other. All 3 times I was overtired and had over exerted myself physically that day. The problem was I couldn't tell if it was RLS or withdrawal still going on. They seem to be the same to me, I'm. It sure what they are. What has your experience been since being on Lyrica?

You may also like...